Cyclosporin A-related cerebral venous sinus thrombosis: A case report

    loading  Checking for direct PDF access through Ovid

Abstract

Rationale:

Cerebral venous sinus thrombosis (CVST) is a complex life-threatening condition, and its etiology is not well understood. Although oral cyclosporin A is not a common cause of the symptoms related to CVST, there is limited information available.

Patient concerns:

In this study, we report a rare case of CVST in a 44-year-old woman with aplastic anemia, who was given cyclosporin A orally for a period of 18 months. She had experienced a headache for 20 days.

Diagnoses:

The patient was diagnosed with CVST by computed tomography venography.

Interventions:

Low molecular heparin (enoxaparin, 4000 AXaIU, subcutaneous injection, once every 12 hours) was administered for anticoagulation.

Outcomes:

The patient developed no recurrence of thrombosis during the 13-month follow-up period.

Lessons:

Clinicians should be aware of the possibility of CVST when patients are treated with cyclosporin A and have symptoms such as headaches.

Related Topics

    loading  Loading Related Articles